MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ENTERPRISE VASCULAR RECONSTRUCTION DEVICE AND DELIVERY SYSTEM; INTRACRANIAL NEUROVASCULAR STENT

CODMAN AND SHURTLEFF, INC ENTERPRISE VASCULAR RECONSTRUCTION DEVICE AND DELIVERY SYSTEM; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number ENF403912
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device was available to be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
During the procedural, an enterprise stent (enf403912/ (b)(4)) did not deploy and flare well.It was reported that the microcatheter was partially deployed out of the prowler select plus (catalog/lot unk) microcatheter.The surgeon recaptured it and used another product to successfully complete the procedure.A continuous flush had been maintained through the microcatheter and the microcatheter did not appear damaged.Neither the stent or stent delivery system appeared damaged during the procedure.There were no potential patient adverse events and no delay in the procedure.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: during the procedure, an enterprise stent (enf403912/ 10749458) did not deploy and flare well.It was reported that the microcatheter was partially deployed out of the prowler select plus (catalog/lot unk) microcatheter.The surgeon recaptured it and used another product to successfully complete the procedure.A continuous flush had been maintained through the microcatheter and the microcatheter did not appear damaged.Neither the stent nor stent delivery system appeared damaged during the procedure.There were no potential patient adverse events and no delay in the procedure.A non-sterile enterprise and an unspecified microcatheter were received inside of a plastic bag.The delivery wire was inspected and it was found without any damage.The introducer tube and stent were not returned for evaluation.No damages were noted on the microcatheter received.The functional analysis could not be performed since the stent and introducer tube were not returned for evaluation and it is necessary that the stent is still inside of the introducer tube to perform the functional analysis.Lake region medical reviewed the device history records relative to the manufacturing, inspecting and packaging of this complaint involved lot # 10749458.The device history record review also included a review of the certificate of conformance received from specialty coatings systems and nitinol devices and components, along with lake region medical¿s internal receiving inspection records for the stents issued to the complaint lot.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The partial stent deployment could not be confirmed since the stent was not received.The device did not present any obvious indication of manufacturing defect or anomaly that could have contributed to the event as reported.Neither the product analysis nor the dhr review suggests that the failure could be related to the enterprise manufacturing process.Handling and procedural factors could be contributed to this condition.No corrective action will be taken at this time.

Brand Name
ENTERPRISE VASCULAR RECONSTRUCTION DEVICE AND DELIVERY SYSTEM
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6439101
Report Number1226348-2017-00048
Device Sequence Number16256924
Product Code NJE
UDI-Device Identifier10886704075394
UDI-Public(01)10886704075394(17)190928(10)10749458
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Catalogue NumberENF403912
Device Lot Number10749458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date04/26/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS (CATALOG/LOT UNK)